Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 19, 2019, 5:21 PM CDT for Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2019, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 19, 2019, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS84 KMOB 192221
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 19 2019
ALZ261-192300-
Mobile Inland AL-
521 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 600 PM CDT...
At 520 PM CDT, the strong thunderstorm was located 4 miles west of
Movico, or 7 miles east of Citronelle. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Gulfcrest, Axis, Mount Vernon and Movico.
LAT...LON 3094 8826 3114 8822 3114 8794 3112 8795
3109 8797 3107 8796 3107 8794 3104 8794
3103 8796 3103 8795 3093 8795 3092 8796
TIME...MOT...LOC 2220Z 002DEG 4KT 3108 8810
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:57 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 19, 3:57 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 357 PM CDT Fri Jul 19 2019 .NEAR TERM /Now Through Saturday/...The mid to upper level high that has dominated the forecast will begin to break down and build north as a weak trough off the coast of the southeastern US moves west. At the surface weak high pressure centered over the western Atlantic will nose over the eastern gulf. Low level southwesterly winds will continue to advect moisture over the area. High res model guidance indicates that the scattered strong thunderstorms will slowly diminish this evening with the loss of diurnal heating. Some storms could persist till around midnight over our northeastern counties. By the morning, some storms could be ongoing along the coast as the sea breeze begins to march inland. Given the influences of the weak upper trough and a convectively favorable environment with ML CAPE values approaching 1500 to 2000 J/Kg, storms should expand inland with any new or remaining outflow boundaries being the primary lifting mechanism. A few storms could be strong; however, there should be enough influence from the upper ridge to keep most of the storms below severe criteria. Low temperatures should remain mild as dewpoints will remain in the mid 70s inland to upper 70s along the coast. Even with the potential for convection tomorrow, highs should climb into the upper 80s to low 90s especially inland. With dewpoints in the mid to upper 70s, heat indices could approach 100 in locations where convection holds off till peak heating. 03/BB .SHORT TERM /Saturday night Through Monday night/...An upper ridge will remain in place from the central plains into the western Atlantic. On the southern periphery of this ridge, an inverted trof will move westward across the area through the weekend. This will result in more convection each day with scattered to locally numerous coverages. The convection will become most numerous during the afternoon hours, lingering into the evening each day. The storms will move slowly in a weakly sheared environment. This slow movement combined with a very moist environment will lead to locally heavy rain in any stronger storms. /13 .LONG TERM /Tuesday Through Friday/...A digging upper trof over the eastern portion of the country during the long term period will bring a cold front down into the southeastern states late Monday night into Tuesday. This, combined with the continued very moist and unstable airmass will lead to a continued unsettled weather pattern over the area through the long term period. Good chance to likely PoPs expected each day with afternoon and evening showers and thunderstorms. With the frontal boundary in the area, some lingering convection will likely persist well into each overnight during the period. With clouds and precipitation, daytime highs by the latter end of the medium range look to mostly range in the mid to upper 80s. /13 && .MARINE...Broad high pressure over the northeastern Gulf will begin to breakdown this weekend as a weak trough of low pressure drifts west over the central gulf. Winds will remain out of the southwest and rain chances will increase with the building trough through the weekend. Seas will remain around 1 foot given the light onshore flow. By early next week, high pressure will weaken as a weak cold front moves in and stalls over the marine zones late Tuesday. Expect increased rain chances through the beginning of next week. Seas could build to 1 to 2 feet by midweek. BB/03 && .PRELIMINARY POINT TEMPS/POPS... Mobile 74 89 74 89 74 90 74 87 / 50 70 30 50 20 40 30 70 Pensacola 77 88 76 89 77 89 77 88 / 50 60 30 40 20 40 30 60 Destin 79 87 78 88 78 88 78 87 / 50 60 20 40 20 40 30 60 Evergreen 74 90 72 92 73 92 73 89 / 40 70 20 40 20 40 30 70 Waynesboro 74 88 71 89 72 89 72 83 / 20 70 30 50 20 50 50 70 Camden 74 88 72 91 73 91 72 86 / 40 70 20 40 20 40 50 70 Crestview 74 91 72 92 73 92 73 90 / 40 70 20 40 20 40 20 70 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 19, 4:44 AM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 444 AM CDT Fri Jul 19 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-200945- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 444 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-200945- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 444 AM CDT Fri Jul 19 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for hazardous weather is low.
In the hours before
Special weather statement, Jul 19, 2:58 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CDT Fri Jul 19 2019
ALZ054>057-192045-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
258 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND
NORTH CENTRAL CONECUH COUNTIES UNTIL 345 PM CDT...
At 257 PM CDT, the strong thunderstorm was located 4 miles north of
Pine Apple, or 19 miles east of Camden, moving northwest at 10 mph.
Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.
Locations impacted include...
Peterman, Beatrice and Pine Apple.
LAT...LON 3196 8686 3196 8660 3176 8691 3155 8713
3155 8734 3193 8726 3205 8703 3205 8686
TIME...MOT...LOC 1957Z 142DEG 7KT 3194 8697Special weather statement, Jul 19, 3:03 PM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Mobile AL 303 PM CDT Fri Jul 19 2019 ALZ052-053-192030- Clarke AL-Washington AL- 303 PM CDT Fri Jul 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 330 PM CDT... At 303 PM CDT, the strong thunderstorm was located near McIntosh, or 16 miles south of Jackson. This storm was nearly stationary. Half inch hail and wind gusts of 45 to 55 mph will be possible with this storm. Locations impacted include... McIntosh. LAT...LON 3131 8783 3117 8790 3122 8814 3143 8798 TIME...MOT...LOC 2003Z 121DEG 3KT 3128 8797
Special weather statement, Jul 19, 3:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Fri Jul 19 2019
MSZ075-078-079-192100-
Stone MS-Perry MS-George MS-
331 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...
At 331 PM CDT, the strong thunderstorm was located 11 miles west of
Lucedale, moving north at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of George,
southeastern Perry and eastern Stone Counties.
LAT...LON 3100 8896 3100 8859 3074 8860 3073 8888
3068 8889 3068 8898
TIME...MOT...LOC 2031Z 177DEG 8KT 3088 8877Special weather statement, Jul 19, 4:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Fri Jul 19 2019
ALZ052-MSZ067-076-192130-
Washington AL-Greene MS-Wayne MS-
404 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE
COUNTIES UNTIL 430 PM CDT...
At 404 PM CDT, the strong thunderstorm was located near Buckatunna,
or 13 miles west of Chatom. This storm was nearly stationary.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Chatom, Saint Stephens, Wagarville, Tibbie, Millry, State Line and
Buckatunna.
LAT...LON 3164 8862 3164 8809 3162 8807 3160 8808
3158 8805 3159 8803 3157 8802 3157 8804
3156 8802 3155 8801 3133 8802 3140 8864
TIME...MOT...LOC 2104Z 238DEG 2KT 3154 8847Special weather statement, Jul 19, 4:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
443 PM CDT Fri Jul 19 2019
ALZ059-262-FLZ201-192230-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
443 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...WESTERN ESCAMBIA COUNTY ALABAMA AND NORTHWESTERN
ESCAMBIA COUNTY FLORIDA UNTIL 530 PM CDT...
At 442 PM CDT, a large, strong thunderstorm was located over
McCullough, or 11 miles north of Atmore, moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Atmore, McCullough, I65 And CR 1, I65 And AL 21, Bratt and Poarch
Creek Reservation.
LAT...LON 3091 8783 3128 8769 3125 8766 3124 8763
3124 8759 3123 8756 3123 8755 3125 8752
3125 8751 3126 8749 3124 8735 3089 8738
TIME...MOT...LOC 2142Z 010DEG 10KT 3119 8754Special weather statement, Jul 19, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 19 2019
ALZ261-192300-
Mobile Inland AL-
521 PM CDT Fri Jul 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 600 PM CDT...
At 520 PM CDT, the strong thunderstorm was located 4 miles west of
Movico, or 7 miles east of Citronelle. This storm was nearly
stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Gulfcrest, Axis, Mount Vernon and Movico.
LAT...LON 3094 8826 3114 8822 3114 8794 3112 8795
3109 8797 3107 8796 3107 8794 3104 8794
3103 8796 3103 8795 3093 8795 3092 8796
TIME...MOT...LOC 2220Z 002DEG 4KT 3108 8810The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:57 PM CDT | Special Weather Statement | MOB | Covington | 33 min |
| Jul 19, 2:26 PM CDT | Special Weather Statement | MOB | Monroe | 49 min |
| Jul 19, 2:48 PM CDT | Special Weather Statement | MOB | Escambia | 42 min |
| Jul 19, 2:58 PM CDT | Special Weather Statement | MOB | Butler | 47 min |
| Jul 19, 3:03 PM CDT | Special Weather Statement | MOB | Washington | 27 min |
| Jul 19, 4:04 PM CDT | Special Weather Statement | MOB | Washington | 26 min |
| Jul 19, 4:43 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jul 19, 5:37 PM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington | 3 hr |
| Jul 19, 5:38 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia | 3 hr |
| Jul 19, 5:47 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| Jul 19, 6:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 19, 12:03 PM CDT | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jul 19, 3:31 PM CDT | Special Weather Statement | MOB | George | 29 min |
| Jul 19, 5:27 PM CDT | Special Weather Statement | MOB | Wayne | 48 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.